Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 24, 2021, 4:37 AM CDT for Lowndes County, Alabama. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 4:37 AM CDT (09:37 UTC)
- Expired
- Apr 24, 2021, 5:45 AM CDT
- In force
- 68 min
- Issued by
- NWS Birmingham, AL
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 93 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WWUS84 KBMX 240937
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
437 AM CDT Sat Apr 24 2021
ALZ040-042-241045-
Lowndes AL-Dallas AL-
437 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 545 AM CDT...
At 437 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Camden to near Monroeville.
Movement was northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Benton, Beechwood, Tyler, Dannelly Reservoir, Davenport,
Lowndes County Airport, Belknap, Dallas Lake, Logan, Calhoun,
Carlowville, Minter, Clover Hill and Farmersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 8686 3205 8718 3216 8729 3238 8683
3231 8682 3231 8681 3234 8677 3239 8678
3240 8672 3236 8671 3235 8668 3241 8662
3236 8660 3238 8657 3234 8654 3234 8648
3228 8648 3224 8641 3197 8640 3196 8686
TIME...MOT...LOC 0937Z 239DEG 49KT 3208 8732 3160 8736
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 4:02 AM CDT, 35 minutes earlier.
Area forecast discussion, Apr 24, 4:02 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 402 AM CDT Sat Apr 24 2021 .SHORT TERM... /Updated at 0305 AM CDT Sat Apr 24 2021/ Widespread light to moderate rainfall is ongoing this morning across Central Alabama, with occasional embedded lightning strikes. A broad area of low pressure is positioned to our west, with a warm front along the northern Gulf Coast. Mid level height falls are occurring in response to a mid level shortwave, with strengthening low level wind fields. Stronger storms moving eastward near the warm front are now moving in a more northeasterly direction, and crossing extreme southern portions of Central Alabama. Will be watching these cells for severe potential, as strong wind shear values are favorable for rotating updrafts. As the warm front tries to inch northward in response to increasing low level winds, the chance of severe storms will increase. The question becomes how will this activity impact the rest of today. Rainfall north of a warm front traditionally reinforces the cooler airmass north of the boundary, preventing the warm, unstable airmass from lifting northward. The surface low remains broad and second mid level shortwave begins to flatten as it crosses the Tennessee Valley later today. However, models continue to show the potential for airmass recovery due to a break in activity before mid day. Most recent hi-res model runs show that re-development occurring earlier in the morning. This would limit the potential for the warm front to lift northward and the coverage area of severe storms late today. Right now, the back edge of the current rain shield will be entering western Central Alabama around 7am, and quickly pushing eastward. With the approach of the second shortwave, wind shear values remain strong, with 0-6km bulk shear values greater than 60kts. We will be watching for that warm front to lift northward, as surface low pressure becomes centered to our northwest ahead of the second shortwave through the morning and early afternoon. If that occurs, the chances of severe storms and storms will remain. Will maintain the enhanced threat area for much of Central Alabama, and watch trends through the morning. A cold front will push rainfall to the east and end any storm threat this evening. Temperatures remain mild, with lows tonight in the 50s. Dry and sunny tomorrow, with highs in the 70s. 14 .LONG TERM... /Updated at 0305 AM CDT Sat Apr 24 2021/ Sunday night through Wednesday. A dominant deep-layer ridge will build across the eastern CONUS at the start of the work week. Height rises and southerly low-level flow will result in above average temperatures Monday through Wednesday. Anticyclonic flow and very dry air will suppress rain chances through this period with mostly clear to partly cloudy skies. Temperatures will range from the mid 80s during the day to upper 50s/lower 60s at night. Wednesday night through Friday. Highly amplified troughing will encompass much of the Central CONUS for the second half of the week. At the surface, an elongated area of low pressure will be situated from the Midwest into the Southern Plains producing a large swath of eastward moving showers and thunderstorms along a cold front while the ridge builds further into the Atlantic. This highly dynamic system will continue to deepen as it moves towards the Southeast and could pose a threat for severe weather across Central AL either Thursday or Friday, but the timing is quite uncertain at the moment. 86 && .AVIATION... 06Z TAF Discussion. Widespread rainfall with embedded lightning is spreading from southwest to northeast across Central Alabama to begin the taf period. This will start an active forecast period for all terminals, through the next 18-24 hours, as waves of showers and storms move through the area. Some storms could be severe. After the initial wave of steady rainfall and embedded thunder, activity will become scattered during peak heating Saturday, with storm intensity also increasing. Winds will increase from the east to southeast before veering to the southwest after sunrise. Wind speeds of 10-15 kts are expected with wind gusts of 20-25kts. As low level winds increase to around 40kts, periods of enhanced LLWS will be possible at all terminals. This will be outside of any strong winds associated with convection. CIG and VIS reductions are expected, with MVFR cigs likely. Cannot rule out localized IFR cigs at times through Saturday morning. With heavier rainfall, vis will drop to 1-3SM at times. Conditions improve late in the forecast period as a cold front moves through the area, indicated by ending rain chances and a wind shift to the northwest. 14 && .FIRE WEATHER... Widespread rainfall will continue through the early morning hours, before scattered strong to severe storms are expected through much of the day. Strong southeasterly winds will become southwesterly today, with wind gusts of 25-30mph outside of any convection. A cold front moves through the area tonight, with dry conditions returning tomorrow and continuing through at least midweek. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 49 73 46 83 / 90 30 0 0 0 Anniston 73 51 73 49 83 / 90 30 0 0 0 Birmingham 75 52 74 52 84 / 90 20 0 0 0 Tuscaloosa 78 53 75 51 84 / 60 10 0 0 0 Calera 75 53 73 52 82 / 80 20 0 0 0 Auburn 73 54 74 53 81 / 90 30 0 0 0 Montgomery 78 56 76 54 83 / 90 20 0 0 0 Troy 77 57 76 55 84 / 90 40 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 24, 4:20 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 420 AM CDT Sat Apr 24 2021 ALZ011>015-017>050-251230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 420 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a risk of severe storms through 9 AM for areas in the southeastern section of Central Alabama. The main threat appears to be from damaging winds, but tornadoes cannot be ruled out. A second round of strong to severe storms exists from Noon through 9PM tonight for all of Central Alabama. Large hail, damaging winds, and tornadoes will be possible ahead of a cold front moving through the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through this evening.
In the hours before
Special weather statement, Apr 24, 4:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
437 AM CDT Sat Apr 24 2021
ALZ040-042-241045-
Lowndes AL-Dallas AL-
437 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 545 AM CDT...
At 437 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Camden to near Monroeville.
Movement was northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Benton, Beechwood, Tyler, Dannelly Reservoir, Davenport,
Lowndes County Airport, Belknap, Dallas Lake, Logan, Calhoun,
Carlowville, Minter, Clover Hill and Farmersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 8686 3205 8718 3216 8729 3238 8683
3231 8682 3231 8681 3234 8677 3239 8678
3240 8672 3236 8671 3235 8668 3241 8662
3236 8660 3238 8657 3234 8654 3234 8648
3228 8648 3224 8641 3197 8640 3196 8686
TIME...MOT...LOC 0937Z 239DEG 49KT 3208 8732 3160 8736
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:40 AM CDT | Special Weather Statement | BMX | Lowndes | 65 min |
| Apr 24, 6:24 AM CDT | Special Weather Statement | BMX | Montgomery | 36 min |
| Apr 24, 6:26 AM CDT | Special Weather Statement | BMX | Pike | 49 min |
| Apr 24, 7:05 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 55 min |
| Apr 24, 8:04 AM CDT | Special Weather Statement | BMX | Sumter | 26 min |
| Apr 24, 8:25 AM CDT | Special Weather Statement | BMX | Hale | 35 min |
| Apr 24, 8:55 AM CDT | Special Weather Statement | BMX | Perry | 35 min |
| Apr 24, 9:02 AM CDT | Special Weather Statement | BMX | Marengo | 28 min |
| Apr 24, 9:46 AM CDT | Special Weather Statement | BMX | Dallas | 29 min |
| Apr 24, 10:33 AM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 42 min |
| Apr 24, 11:05 AM CDT | Special Weather Statement | BMX | Macon | 40 min |
| Apr 24, 3:11 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Apr 24, 3:22 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Apr 24, 3:26 PM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Apr 24, 3:27 PM CDT | Special Weather Statement | BMX | Winston | 33 min |
| Apr 24, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 32 min |
| Apr 24, 3:31 PM CDT | Special Weather Statement | BMX | Clay | 29 min |
| Apr 24, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 40 min |
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 31 min |
| Apr 24, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 35 min |
| Apr 24, 4:00 PM CDT | Special Weather Statement | BMX | Winston | 15 min |
| Apr 24, 4:01 PM CDT | Special Weather Statement | BMX | Randolph | 44 min |
| Apr 24, 4:03 PM CDT | Special Weather Statement | BMX | Autauga | 42 min |
| Apr 24, 4:14 PM CDT | Special Weather Statement | BMX | Walker | 46 min |
| Apr 24, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 33 min |
| Apr 24, 4:18 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Apr 24, 4:22 PM CDT | Special Weather Statement | BMX | Russell | 23 min |
| Apr 24, 4:29 PM CDT | Special Weather Statement | BMX | Blount, Tuscaloosa | 61 min |
| Apr 24, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 29 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 36 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 25 min |
| Apr 24, 4:52 PM CDT | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 38 min |
| Apr 24, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 38 min |
| Apr 24, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 32 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Apr 24, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 43 min |
| Apr 24, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 52 min |
| Apr 24, 5:25 PM CDT | Special Weather Statement | BMX | Bibb, St. Clair, Shelby | 35 min |
| Apr 24, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby, Talladega | 23 min |
| Apr 24, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Shelby, Talladega | 35 min |
| Apr 24, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 47 min |
| Apr 24, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 31 min |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| Apr 24, 5:58 PM CDT | Special Weather Statement | BMX | Shelby | 32 min |
| Apr 24, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Shelby, Talladega | 51 min |
| Apr 24, 6:12 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 18 min |
| Apr 24, 6:22 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 38 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 32 min |
| Apr 24, 6:37 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 38 min |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 57 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.